Hail, Kit Carson
- When
- April 29, 4:21 PM MST
- Where
- Kit Carson County, Flagler
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -103.067
12 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 29, 1:25 PM MST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 PM MDT TUE APR 29 2003 FLOW ALOFT REMAINS SOUTHWEST ACROSS THE CENTRAL HIGH PLAINS WITH UPPER TROUGH OVER THE NORTHWEST STATES AND A RIDGE AXIS JUST EAST OF THE AREA. ANOTHER ROUND OF THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES NORTH OF INTERSTATE 70 IN VICINITY OF BOUNDARY. DRY AIR AT 700 MB HAS ADVANCED INTO THE AREA FROM THE SOUTH/SOUTHWEST AND HAVE LOWERED POPS ACCORDINGLY. LOWS TONIGHT WILL RANGE FROM THE MID 40S NORTHWEST TO THE MID 50S IN THE SOUTHEAST AS MOIST EASTERLY FLOW CONTINUES THROUGH EARLY MORNING BEFORE WINDS BACK TO A NORTHERLY DIRECTION TOWARD MORNING. STABILITY PARAMETERS SUGGEST A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA ON WEDNESDAY...HOWEVER NOTHING SEVERE IS EXPECTED AT THIS TIME. HIGHS ON WEDNESDAY WILL BEGIN TO COOL AS HEIGHTS/TEMPS ALOFT LOWER. NORTHERLY FLOW WILL CONTINUE THROUGH FRIDAY AS HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA. THIS WILL KEEP HIGHS IN THE LOW TO MID 60S. RETURN FLOW WILL SET UP ON FRIDAY AS UPPER RIDGING BEGINS TO AMPLIFY ACROSS THE AREA. EXPECT HIGHS TO REBOUND OVER THE WEEKEND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ON BOTH SATURDAY AND SUNDAY AS SYSTEM APPROACHES FROM THE ROCKIES. GFS BRINGS A COLD FRONT ACROSS THE AREA ON MONDAY WITH TEMPERATURES FALLING BACK INTO THE 60S ON MONDAY AND TUESDAY. .GLD...NONE. MCGUIRE
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1049 AM MDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SHORT WAVE TROUGH WILL MOVE EAST OF THE ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON AND EVENING. WITH DEWPOINTS WELL INTO THE 50S AND HIGH TEMPERATURES APPROACHING 80 PRODUCING AN UNSTABLE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE MIDDLE OF THE AFTERNOON ACROSS THE FORECAST AREA. SOME OF THESE STORMS WILL BECOME SEVERE. THE BEST CHANCE FOR STRONG STORM DEVELOPMENT WILL BE NORTH AND EAST OF A LINE FROM YUMA COLORADO TO GOVE KANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FURTHER THERE IS A CHANCE FOR A FEW TORNADOES ALONG AND NORTHEAST OF A LINE FROM NEAR STRATTON NEBRASKA TO NEAR NORTON KANSAS. HEAVY RAINS OF 2 TO 3 INCHES FELL IN THIS SAME AREA LAST NIGHT...SO FLASH FLOODING IS ALSO A THREAT THERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. RJC
KSZ002>004-014>016-029-NEZ080-081-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 181 VALID UNTIL 800 PM MDT (900 PM CDT) THIS EVENING FOR THE FOLLOWING COUNTIES: IN NEBRASKA THIS WATCH INCLUDES... HITCHCOCK RED WILLOW IN KANSAS THIS WATCH INCLUDES... RAWLINS DECATUR NORTON THOMAS SHERIDAN GRAHAM GOVE THIS INCLUDES THE CITIES OF MCCOOK...ATWOOD...OBERLIN... NORTON...COLBY...HOXIE...HILL CITY AND GOVE. SR
COZ090>092-KSZ001-013-027-028-041-042-NEZ079-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 182 VALID UNTIL 900 PM MDT (1000 PM CDT) THIS EVENING FOR THE FOLLOWING COUNTIES: IN NEBRASKA THIS WATCH INCLUDES... DUNDY IN KANSAS THIS WATCH INCLUDES... CHEYENNE SHERMAN WALLACE LOGAN GREELEY WICHITA IN COLORADO THIS WATCH INCLUDES... YUMA KIT CARSON CHEYENNE THIS INCLUDES THE CITIES OF BENKELMAN...ST. FRANCIS... GOODLAND...SHARON SPRINGS...RUSSELL SPRINGS...TRIBUNE... LEOTI...WRAY...YUMA...FLAGLER...BURLINGTON AND CHEYENNE WELLS. SR
The Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
12 hail. Local standard time, as filed.
Hail broke windows in house and car. Specific location of report: County Road RR and Arikaree River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346448, 5346449, 5346450, 5346451, 5346452, 5346453, 5346454, 5346455, 5346456, 5346457, 5346458, 5346459.